Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

On methatrexate for arthritis. Having smelly urine. What should be done?

DOCTOR OF THE MONTH - Jan 2013
Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
Question
hi i am a 53 year old women been on methatrexate for over 2 years now for arthritis my urine is a strong smell more a chemical smell than a urine smell which makes me gag i have had for over 2 months now even deodrant, white spirit the smell makes me gag
Posted Sat, 18 Aug 2012 in General Health
 
 
Answered by Dr. Mayank Bhargava 23 minutes later
Hi,
Thanks for posting your query.
There is no correlation between use of methotrexate and urine smell.
Urine normally has a strong smell first thing in the morning, as at this time it is very concentrated.
strong smelling is an indication you are not drinking enough water. If you are at all dehydrated, there can be the distinctive smell of ketones in the urine.
Asparagus is a typical example of a substance that is passed through the kidneys into the urine that gives a powerful aroma.
Other cause may be cystitis/ kidney infection and you should go for urine examination.
If there are no germs it is also possible that you have an inflammation of the urethra, the pipe from the bladder to the outside, known as urethritis. A urethral swab can be used for this problem.
You should also consult with urologist/ gynecologist.
Let me know your views.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Follow-up: On methatrexate for arthritis. Having smelly urine. What should be done? 15 hours later
I know the urine is ment to smell strong first thing in the morning, mine smells the same strong chemical smell throughout the day no matter how much i have to drink.I don't eat asparagus i eat a lot of fruit and veg. Their is no way i can get to the doctors you have to ring at 8.30am that day to get an appointment i start work at 8.00am and about 9 miles or more from my doctor's i cannot drive so it makes it harder.
But what about the deodrants and white spirit and nail varnish remover turning my stomach whenever i can smell them, people can walk past me who have just put on deodrant and i gag, even when i put it on i gag.
 
 
Answered by Dr. Mayank Bhargava 23 minutes later
Hi,

Thanks for posting your views.

You can use deodrnts, white spirit, nail varnish remover and I think you are also hypersensitive to the smell.

You should also consult with ENT surgeon/ Neurologist

Take care,

Dr. Mayank Bhargava
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor